• Gary Moller

This is one antibiotic you should not take


"Hi Gary,

January 13th 2017, I had a hernia operation at Wgtn Hospital. On discharge I was prescribed the drug Ciprofloxacin.

January 29th I went to go up stairs inside my house and my RH. Achilles tendon snapped While I was examined before having a cast on my RH leg, The examiner said I should not have been prescribed Ciprofloxacin with out being warned of the side effects."

"R"

"Hi Gary,

I was prescribed them for 3 days and had bad hallucinations, insomnia, lost feeling in both legs and sharp pains in lower back.

The only side effects explained when they were given to me was that my Achilles tendon may be more prone to tearing after taking the tablets. If I had known the full extent of the side effects I would have not taken them.

I was also disappointed by the response from the healthcare provider when I explained what I had been through as after reading online these seem to be common side effects

Of the drug.

I feel more warning is required when prescribing them."

Blair

I want to warn you about one class of antibiotics you should never take unless your life depends on it:

fluoroquinolones


Image: Shelley in healthier days. Shelly's story made me realise the full reality of the horror of these drugs.

Here is the first paragraph of her first letter to me in 2008:

"Dear Sir....

Oh my God Oh my God Oh my God.....thank you soooo much from my heart, for your articles of the TRUTH about the TOXIC fluoroquinolones!!!!! Oh Sir, you just have no idea of the HELL that this previously HEALTHY single mom of twin 10-yr old boys has been through.... NOT ONLY WITH MY DETERIORATING HEALTH but the TOTAL IGNORANCE and LACK OF CONCERN from the medical community (for starters)."

The harm continues to this day:


Image: Amy Moser, crippled after taking a fluoroquinolone antibiotic

Before you read any more of what I have written, please take a few moments to read Amy's heart-breaking story:

https://mountainsandmustardseedssite.wordpress.com/2017/03/18/this-antibiotic-will-ruin-you/

We are quickly nearing the end of the era of antibiotic drugs, mostly due to the ongoing abuse of this wonderful class of drugs for human and animal health.

As antibiotic-resistant superbugs establish a stranglehold on our hospitals and elsewhere, routine surgery and previously innocuous infections are becoming life-threatening.

Doctors are resorting to prescribing more and more powerful antibiotic drugs in ever-higher doses, including intravenously, to prevent or fight infection. These new drugs may come with frightening side-effects that are still poorly understood (It may take several years to fully understand and appreciate the adverse reactions profile of a new drug). Older drugs with known serious side-effects that may have been reserved for life-and-death situations, are now being used routinely.

Two recent New Zealand cases, this year, of antibiotic harm that have come to my attention

Several years ago, I ran a personal campaign to highlight the dangers of fluoroquinolones. I then went quiet about these horrific drugs because it seemed doctors had go the right idea about them and were being more careful about prescribing them. However, it appears these drugs are now being prescribed with apparent gay abandon.

Patients are once again being prescribed these drugs with little or no understanding about the full extent of permanent harm these can wreak on their bodies!

The following letter follows the successful submission of a report to the Center for Adverse Reactions in Medicine (CARM) by a patient who suffered a catastrophic Achilles tendon rupture while on the antibiotic called Ciprofloxacin. This was prescribed after he had undergone hernia surgery (He was walking about the house when his tendon snapped). This injury is a disaster for this very fit and active man who has a physically demanding job. He was a keen mountain-biker.


The following case is of a former Olympian, in excellent physical condition, who "pulled" a calf muscle while walking down the street. He had been taking Ciprofloxacin for several days to treat a urinary tract infection.

Here is what he had to say to me:

"You know my history with Cipro.

Plus, I have had tingling in my toes, kind of like a chill or cold feet, mainly at the toes.

Go ahead and give warning, I really did have a bad experience."

(Name supplied but withheld)

Here is what the medical specialist had to say:


I sense the specialist who wrote this report may be trivialising the potential seriousness of this injury, by calling it a "tendonitis".

These new cases are far from rare in New Zealand

Several years ago I published numerous warnings about the fluoroquinolone class of antibiotics, due to the enormous harm they were causing. What was outrageous, at the time was the almost total indifference by doctors and health officials. Patients who were complaining of extreme pain and fatigue after taking these drugs were being brushed off and often labelled as being hysterical and being hypochondriac. Treatment consisted of more drugs such as antidepressants and narcotic pain-killers. These treatments profited those who caused the harm in first place, while further ruining the lives of their patients.

Bear this in mind:

Fewer than 10% of all adverse drug reactions are ever officially reported


I wonder why rates of adverse reporting are so low?

Some cynics, including myself, think the real figure is nearer 1%. Why do I think this is the case? Because, in over 30 years working in healthcare, I could count on one hand the number of adverse reactions that have been successfully reported by the many dozens of people who have sought my assistance.

In my experience, it is next to impossible to get the prescribing doctor, or one of their colleagues, to report a suspected case of harm by a prescription medicine or medical procedure. In no cases, that I know of, has a report resulted in any kind of follow up investigation of any substance. The patient is left to fend for him or herself.

Why does your doctor ignore or downplay the potential for harm by fluoroquinolones?

I don't really know; but you should expect your doctor to prescribe what is best for you while making a considered and professional assessment of the risks versus the benefits for you as their patient.

The Hippocratic Oath of medicine includes the promise "to abstain from doing harm"

Unfortunately, I do not see this happening in actual practice.

"Black Box" warnings are a farce

Instead, you may be referred to a warning on the box and/or to the patient insert inside the packet and you are left to make the decision not to take the drug.

Black box warnings give your doctor carte blanche to dish these drugs out, for harm to happen and for them to have no liability for the consequences. This is because the black box warning means you were warned! Yeah-right!

Of course you will follow the recommendation of the doctor and take the drug because:

  • You are unwell, desperate and possibly even frightened. You need medical help.

  • Who are you to override the recommendations of a health professional who has many years of training?

  • You must make the decision right there on the spot while the doctor prepares the prescription.

It is wrong that all of the consequences of harm, including the decision to take the risk, is being heaped fully upon your shoulders - you - the consumer who is seeking, paying and relying on professional advice and services. Please name me one other group of professionals who can get away with that?

Educate yourself about fluoroquinolones so that you and your family are forewarned and prepared

Please read some of the articles I have written about this topic, but be prepared to be shocked:

http://blog.garymoller.com/search/label/fluoroquinolones

Here are several videos that reveal the shocking truth about these antibiotics:






#Cipro #TendonRupture #DrugAdverseEffects #BigPharma #Antibiotics #Fluoroquinolones

15 Heaton Terrace

Brooklyn, Wellington, 6021

gary@garymoller.com

  • Facebook Social Icon
  • Twitter Social Icon

Tel: 04 801 6436

Mobile: 0274 930 979

Skype: gazzamoller